# SDR 96ZZZX4989

- Difficulty date: September 11, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3587P
- Make and model: Piper PA-31-350
- Aircraft serial: 318052120
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: ES10398291012
- Condition: Chafed
- Location: Mount Flange
- Component: D6LN3200
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT ENGINE WITH LESS THAN 100 HOURS SINCE OVERHAUL HAD NAGGING SMALL LEAK AT MAGNETO, WAS THOUGHT TO BE IMPROPER INSTALLATION, MAG GASKET GETTING DAMAGED.  UPON FURTHER INVESTIGATION, FOUND MOUNTING FLANGE WORN AT SPOT WHERE CLAMP GOES.  ORDERED NEW BENDIX SHELL PN 10-682001-1, AND FOUND FLANGE TO BE MUCH THICKER.  ALSO, BEFORE MAG WAS REMOVED, IT SHOWED SIGNS OF BEING LOOSE.  ALSO, FOUND ONE OTHER MAG OF SAME TYPE STARTING TO WEAR AT SAME SPOT PN ES10-382910-12.
